Alert archive / Pennsylvania / Tornado Warnings in 2026
Tornado Warning 3, NWS State College, PA
NWS State College, PA issued this tornado warning at Mar 11, 2026, 5:56 PM EDT for Cumberland County, Dauphin County, Perry County, Pennsylvania. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2026, 5:56 PM EDT (21:56 UTC)
- Expired
- Mar 11, 2026, 6:30 PM EDT
- In force
- 34 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Cumberland County, PA, Dauphin County, PA, Perry County, PA
The radar
The State College radar (KCCX), 110 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 6:28 PM EDT | TSTM WND DMG | 1 Se Linglestown, PA | Trees and wires down in Lower Paxton Township on Locust Street. |
| Mar 11, 6:28 PM EDT | NON-TSTM WND DMG | 1 Se Linglestown, PA | Trees and wires down in Lower Paxton Township on Locust Street. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 1:45 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
930
WFUS51 KCTP 112156
TORCTP
PAC041-043-099-112230-
/O.NEW.KCTP.TO.W.0003.260311T2156Z-260311T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service State College PA
556 PM EDT Wed Mar 11 2026
The National Weather Service in State College PA has issued a
* Tornado Warning for...
Northeastern Cumberland County in south central Pennsylvania...
Central Dauphin County in south central Pennsylvania...
East central Perry County in south central Pennsylvania...
* Until 630 PM EDT.
* At 556 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Duncannon, moving east at 45 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Rockville, Duncannon, and Marysville around 600 PM EDT.
Linglestown and Skyline View around 610 PM EDT.
Penn National Race Course around 620 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Enders, Dauphin, Halifax, Hershey Park, and Harrisburg Area Community
College.
This includes the following Interstates...
Interstate 81 from mile markers 61 to 81.
Interstate 83 from mile markers 48 to 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4029 7721 4048 7714 4050 7662 4047 7668
4027 7660
TIME...MOT...LOC 2156Z 268DEG 39KT 4039 7704
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Martin2 follow-up statements
332
WWUS51 KCTP 112214
SVSCTP
Severe Weather Statement
National Weather Service State College PA
614 PM EDT Wed Mar 11 2026
PAC041-099-112222-
/O.CAN.KCTP.TO.W.0003.000000T0000Z-260311T2230Z/
Cumberland PA-Perry PA-
614 PM EDT Wed Mar 11 2026
...THE TORNADO WARNING FOR NORTHEASTERN CUMBERLAND AND EAST CENTRAL
PERRY COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning for Perry and Cumberland
Counties has been cancelled. It remains in effect for Dauphin County.
A Tornado Watch remains in effect until 800 PM EDT for south central
Pennsylvania.
&&
LAT...LON 4028 7692 4031 7692 4032 7691 4036 7694
4036 7700 4037 7702 4042 7702 4046 7696
4049 7695 4050 7664 4047 7668 4027 7660
TIME...MOT...LOC 2212Z 267DEG 38KT 4038 7684
$$
PAC043-112230-
/O.CON.KCTP.TO.W.0003.000000T0000Z-260311T2230Z/
Dauphin PA-
614 PM EDT Wed Mar 11 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR CENTRAL
DAUPHIN COUNTY...
At 612 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Linglestown, moving east at 45 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Linglestown, Skyline View, and Penn National Race Course around
620 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Enders, Dauphin, Halifax, Hershey Park, and Harrisburg Area Community
College.
This includes the following Interstates...
Interstate 81 from mile markers 66 to 81.
Interstate 83 from mile markers 48 to 50.
This includes the following highways...
Routes 11 and 15 near DUNCANNON.
Routes 22 and 322 from near Duncannon to Harrisburg.
Route 22 from Harrisburg to east of Skyline View.
Route 322 near east of Hershey.
Route 422 from Hershey to Palmdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4028 7692 4031 7692 4032 7691 4036 7694
4036 7700 4037 7702 4042 7702 4046 7696
4049 7695 4050 7664 4047 7668 4027 7660
TIME...MOT...LOC 2212Z 267DEG 38KT 4038 7684
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Dangelo310
WWUS51 KCTP 112225
SVSCTP
Severe Weather Statement
National Weather Service State College PA
625 PM EDT Wed Mar 11 2026
PAC043-112232-
/O.EXP.KCTP.TO.W.0003.000000T0000Z-260311T2230Z/
Dauphin PA-
625 PM EDT Wed Mar 11 2026
...THE TORNADO WARNING FOR CENTRAL DAUPHIN COUNTY WILL EXPIRE AT 630
PM EDT...
The storm which prompted the warning has showed signs of weakening
and losing the tornado weakened below severe limits, and no longer
appears capable of producing a tornado. Therefore, the warning will
be allowed to expire. However, damaging hail and winds are still
possible with this thunderstorm, and rotation may reintensify.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
State College PA.
A Severe Thunderstorm Warning still remains in effect for parts of
Dauphin and Lebanon Counties.
A Tornado Watch remains in effect until 800 PM EDT for south central
Pennsylvania.
&&
LAT...LON 4028 7692 4031 7692 4032 7691 4036 7694
4036 7700 4037 7702 4042 7702 4046 7696
4049 7695 4050 7664 4047 7668 4027 7660
TIME...MOT...LOC 2222Z 268DEG 39KT 4038 7671
$$
DangeloWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Mar 11, 4:28 PM EDT, 1 hour 28 minutes earlier. Its key messages:
- 1) Threat for severe weather into this evening still exists, but cloud cover has thus far kept things tame. Flooding threat limited, mainly by spottiness of the expected convection. 2) Settling into a cooler and windy pattern for the end of the week into early next week.
Area forecast discussion, Mar 11, 4:28 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service State College PA 428 PM EDT Wed Mar 11 2026 .WHAT HAS CHANGED... * Added all the rest of our counties south of I-80 to the tornado watch. && .KEY MESSAGES... 1) Threat for severe weather into this evening still exists, but cloud cover has thus far kept things tame. Flooding threat limited, mainly by spottiness of the expected convection. 2) Settling into a cooler and windy pattern for the end of the week into early next week. && .DISCUSSION... KEY MESSAGE 1: Threat for severe weather into this evening still exists, but cloud cover has thus far kept things tame. Flooding threat limited, mainly by spottiness of the expected convection. We expanded the tornado watch all the way to the east. Storms are moving fast and many are exhibiting rotation. Also, expanding the current watch was a faster and easier option than making a whole new watch (whether SVR or TOR). Still a bit of CIN left in the SE and dewpoints slightly lower. But, heating has popped THV to 80F and HGR to 81F, other SE sites will continue to heat until TSRA reach there. Previous... Severe threat continues. The sun sunshine is busting through across the southern third, but it remains mainly stable with mainly the warm advection bumping temps up elsewhere. SVR watch now to the OH-PA border, but we do expect it to be extended east in the next 2-3 hrs. But, we will need destabilization to make the storms grow tall enough to generate the wind/tornado threats we are expecting. The shear remains very high for PA for any time of year with bulk shear of 50-60KTs. It should be maximized in the early aftn over much of the area and be higher over the east for the evening hours. While the shear is high, the CAPE is not across the N. A cold front is approaching from the NW and will sweep through tonight into Thursday as an upper trough approaches the region. We will remain in the warm sector for the rest of today and early tonight. Frontal passage is expected around 02Z in the far NW and 08Z in the far SE. Temps drop precipitously, with widespread 30s by Thurs morning. The flooding threat is highest where recent and overnight/morning rain has wettened the soil. WPC has highlighted the SW portion of the CWA for being most at-risk for flash flooding. The rainfall out of the morning showers/storms was highly efficient, and some 1+" pixels have been seen on the radar estimates already today. KEY MESSAGE 2: Settling into a cooler and windy pattern for the end of the week into early next week. As the base of the trough and associated surface cold front cross PA, a sharp temperature drop in the wake of the cold front may result in any lingering postfrontal precip changing over to snow Wed night into Thu. Given the limited precip and warm ground, not expecting snow accumulation. NW winds will gust 30-40 kts behind the front early Thursday. Winds will get weaker as the day progresses on Thursday. The next system will be a potent Clipper moving across the Great Lakes on Friday. This will likely bring a band of rain and snow showers across mainly the north, but otherwise more of a wind producer than a precip maker. Wind gusts in the 40-50 kt range are possible Fri afternoon into Friday night as the pressure gradient tightens. Wind chills drop into the teens and 20s Friday night into early Saturday, a big change from the recent warm weather. Guidance favors a Great Lakes Cutter track for the next system Sunday into Monday. This would result in a corridor of warmer air pushing in ahead of the system, with highs rising back into the upper 40s and 50s. Much colder air and gusty winds push back in behind the cold front Monday night with chilly temps around through the middle of next week. Temps may even fall on Monday with strong cold advection - resulting in morning lows. Latest NBM guidance shows highs stuck in the 20s and 30s on Tuesday, some 15-20 degrees below average. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... Multiple rounds of SHRA/TSRA ongoing with a wider shield of rain over the NW (FIG/BFD) at 17Z. Some embedded thunder is occurring and shear in the lowest 5kft is strong. While the shear of 30-40KT is there, the nearly constant gusts could and sometimes does preclude mentions of LLWS in the terminals. But, we'll work it into the TAFs for this package for planning purposes. The WS will be maximized in the 3-4hrs before fropa this evening (23-03Z at BFD, 00-04Z at UNV/JST/AOO/IPT, and 04-08Z in MDT/LNS). The cold front moving through this evening (NW) and overnight (rest) will turn the wind to the W and eventually NW Thurs morning. A brief appearance of lake effect SHSN is expected at BFD later tonight, but we'll only mention vcsh at this point with most of the SHSN staying in NY. JST could (due to upslope flow at the end of the precip) also have visby lower as some snow could mix in at the end of the precip tonight. It is not out of the question (30% chc) that MDT/LNS could even have some SN mix in, but sfc temps will be in the L40s as it tries to do so. Outlook... Thu-Fri...Windy and colder. Scattered rain and snow showers, with restrictions possible. Sat...Remaining brisk, with restrictions in rain and snow showers most likely at KBFD and KJST. Sun...Rain and snow showers possible across the northern half of PA. Restrictions possible. Mon...CFROPA. Turning blustery, gusty. Pre-frontal SHRA/TSRA with IFR possible. Post-frontal clouds likely (70%) IFR or low MVFR west. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until 10 PM EDT this evening for PAZ017-024-025- 033. && WHAT HAS CHANGED...Dangelo KEY MESSAGES...Dangelo/Colbert DISCUSSION...Dangelo/Colbert AVIATION...Dangelo
Hazardous weather outlook, Mar 11, 4:22 PM EDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service State College PA 422 PM EDT Wed Mar 11 2026 PAZ004>006-010>012-037-041-042-045-046-122030- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming- 422 PM EDT Wed Mar 11 2026 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Strong thunderstorms with heavy rain and damaging winds are possible into the evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong, gusty winds are possible Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ018-019-026>028-034>036-049>053-056>059-063>066-122030- Northern Centre-Southern Centre-Huntingdon-Mifflin-Juniata-Bedford- Fulton-Franklin-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 422 PM EDT Wed Mar 11 2026 ...TORNADO WATCH 45 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong, gusty winds are possible Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ017-024-025-033-122030- Clearfield-Cambria-Blair-Somerset- 422 PM EDT Wed Mar 11 2026 ...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...TORNADO WATCH 45 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong, gusty winds are possible Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 11, 4:04 PM EDT, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
404 PM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM Tstm Wnd Dmg 3 SW Windber 40.20N 78.87W
03/11/2026 Somerset PA 911 Call Center
Tree and wires down on Camp Drive blocking
both lanes of traffic.
&&
NPBLocal storm report, Mar 11, 4:28 PM EDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
428 PM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM Tstm Wnd Dmg 2 SSW Claysburg 40.27N 78.46W
03/11/2026 Blair PA 911 Call Center
Tree and wires down on Quarry Road, blocking
both lanes of the roadway.
&&
NPBLocal storm report, Mar 11, 4:36 PM EDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
436 PM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM Tstm Wnd Gst 1 S Martinsburg 40.30N 78.32W
03/11/2026 M60 MPH Blair PA ASOS
&&
NPBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:54 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 36 min |
| Mar 11, 3:09 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield | 36 min |
| Mar 11, 3:12 PM EDT | Flood Watch | CTP | Blair, Cambria, Clearfield, Somerset | 7 hr |
| Mar 11, 3:27 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Somerset | 48 min |
| Mar 11, 3:43 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Huntingdon, Mifflin | 30 min |
| Mar 11, 3:45 PM EDT | Tornado Warning | CTP | Bedford, Cambria, Somerset | 30 min |
| Mar 11, 4:39 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon, Juniata, Mifflin | 36 min |
| Mar 11, 5:22 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Juniata, Perry | 23 min |
| Mar 11, 5:43 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lebanon, Perry | 47 min |
| Mar 11, 6:13 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 47 min |
| Mar 11, 6:27 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon | 33 min |
| Mar 11, 7:02 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 13 min |
| Mar 11, 7:04 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 41 min |
| Mar 11, 7:36 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 39 min |
Nearby
Tornado Warnings in Pennsylvania, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.